Doctor insights on:
Cardiomegaly Is A Condition Making It Dangerous To Exercise
Yes: Cardiomegaly or enlarged heart is a result of some underlying condition. It may affect how the heart functions therefore anything that increases the work of the heart, i.e. Exercise, can influence the ability of the heart to function properly. Always, always check with your doctor about your individual situation with this condition.
Exercise Or Physical Activity (Definition)
Exercise is a physical activity that is completed to maintain or improve health. Benefits of exercise include weight maintenance, improving mood, increasing energy, preventing or controlling chronic diseases, promoting better sleeping, and improving sex life and libido. ...Read more
Cardiac Enlargement: That is a great question and your cardiologist (you should have one) would advise you based on the type of enlargement. At 41 years old you should not have congestive heart failure and an echocardiogram would show what part of your heart is enlarged. There are cases where strenuous exercise is prohibited. In short, you should not get any advice without knowing more about your condition.
Cardiomegaly: If you really have cardiomegaly it requires a diagnosis of why you have it. Many causes of cardiomegaly are compatible with exercise. Lots of aerobic exercise can cause some cardiomegaly. If your Doc can't explain the cardiomegaly to you, a cardiologist to work you up would be a good idea. Maybe you don't have cardiomegaly...it means enlarged heart.See 1 more doctor answer
I recently am diagnosed with asd and cardiomegaly at age 22. Should I be taking any medications for this condition until the surgery in 6 months?
Sickled RBC's: The spleen not only helps in processing antigens to help wbc's fight infection, it also acts as a "stress test" for rbc's, weeding out the weaker and older ones for recycling. As rbc's "sickle", they cause clumps in the vessels, this is what causes the pain in the joints/chest and also what causes the spleen to swell. If happens in the coronary arteries, can weaken the heart and enlarge it.
Drugs can: There are many drugs associated with an enlarged heart. Some common ones...Alcohol can cause a dilated cardiomyopathy (the walls of the heart are stretched out and thin). Cocaine can cause heart attacks and "dead" areas of muscle in the wall, making the heart weaker and stretched out too. And any drug that causes high blood pressure can make the muscle wall thickened and the heart bigger that way.
Big Heart: Cardiomegaly simply means the heart is larger than expected. This can be from many things....High blood pressure, congenital problems, metabolic problems, etc. Sometimes it can be nothing to worry about, but other times can put the heart at higher risk for abnormal rhythms or even heart attacks. Your doctor should be able to tell you why the heart is large, and what to do about it (if anything).See 1 more doctor answer
Depends on the cause: Cardiomegaly is an enlarged heart. This could be relatively normal, as in an athlete, or due to a more serious problem. It needs further definition, usually with an echocardiogram, to determine the cause. Cardiomegaly is usually a secondary issue. Find the primary issue causing the cardiomegaly and fix that, if you can. This needs a doctor visit.See 1 more doctor answer
Cardiomegaly: Usually this means that measuring the width of the heart in an anteroposterior projection (facing the camera)chest xray the width measurement is a bit increased. This can mean something is wrong or it can be an artifact caused by improper distance from the detector.
Cardiomegaly: It means measuring across the heart in the frontal plane yields an increased transverse length or diameter.
Big heart: Cardiomegaly simply means a big heart. If found dictated on an x-ray report, it can be due to the x-ray technique and not an abnormality, per se. Atheromatous aorta means that there are cholesterol plaques seen in the aorta. Again, if read from a chest x-ray report, this typically means some calcified cholesterol deposits are present.
My mom (56)had2ataks in2 yrsthen she had cardiomegaly& water in lungsafter7days we took discharg&stoped diureticshe died in5hrs. Are we guilty? Dipresed.
Maybe arrhythmia: Sorry about your mom. Since she has had heart attacks, she has scar tissue in the heart muscle which can cause life threatening rhythm problems. Presume that her fluid status was stable in order to be discharged. For death 5 hours after stopping a diuretic, that would be too soon to develop new fluid overload. If it was quite sudden, would consider heart dysrhythmia, or lung blood clot.See 1 more doctor answer
Not familiar.: Not familiar with vastarel. Please explain!Get a more detailed answer ›
- Talk to a doctor online
- What makes hemophilia a dangerous condition?
- My exercise bike is making noise
- Making a reasonable diet exercise plan
- Is it dangerous to exercise while on a ketogenic diet?
- Is it dangerous to exercise when youre underweight?
- Ovarian cyst dangerous during exercise
- What is a dangerous heart rate during exercise?
- Is walking in the water as a good exercise to improve my condition generally?
- Can a swollen belly be a sign of a dangerous condition?